MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-80/I13-40
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 03/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately two (2) years post initial procedure, aneurysm enlargement was identified due to an unknown reason.No further information was provided.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately two (2) years post initial procedure, aneurysm enlargement was identified due to an unknown reason.No further information was provided.Additional information: an internal clinical assessment determined that there was evidence to reasonably suggest an access site complication and additional surgical procedure (right femoral endarterectomy and bovine graft) occurred at index that was not included in the event as reported.The additional surgical procedure was discovered during review of operative notes dated on (b)(6) 2020.The clinical assessment also determined that a type 1a endoleak occurred that was not included in the event as reported.The type 1a endoleak was discovered during a review of the ct scan dated on (b)(6) 2022.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the aneurysm enlargement of 5 mm is confirmed.This is consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to reasonably suggest an access site complication and additional surgical procedure (right femoral endarterectomy and bovine graft) occurred at index that was not included in the event as reported.The additional surgical procedure was discovered during review of operative notes dated on (b)(6) 2020.The clinical assessment also determined that a type 1a endoleak occurred that was not included in the event as reported.The type 1a endoleak was discovered during a review of the ct scan dated on (b)(6) 2022.The complaint is most likely user related.The proximal aortic neck (p2) diameter is off label with a diameter of 16.9mm (should be 18-32m).This likely contributed to the type ia endoleak.Right common iliac is off label with a minimum diameter of 5.9 mm (should be 10-23mm).Right minimum access diameter is 3 mm (should be >6.5 mm).The access site complication at the index procedure was likely caused by the off label nature of the case.Left common iliac is off label with a minimum diameter of 6.9mm (should be 10-23mm).Left minimum access diameter is 3 mm (should be >6.5mm).It was reported that patient had severe aortoiliac occlusive disease with a heavily calcified left common iliac artery.No procedure related harms for this complaint could be determined.The final patient status was reported as being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b2: outcomes attributed to adverse events has been updated.B5: describe event or problem has been updated.G3: awareness date has been updated.H6: health effect - impact code: remove code 4614.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16619702
Report Number2031527-2023-00051
Device Sequence Number12593936
Product Code MIH
UDI-Device Identifier00818009014788
UDI-Public(01)00818009014788(17)230707
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/07/2023
Device Model NumberBEA25-80/I13-40
Device Lot Number2367839002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPRARENAL AORTIC EXTENSION, LOT # 2330348005.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age87 YR
Patient SexFemale